Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 27, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 21, 2005, 11:54 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 11:54 AM CDT (16:54 UTC)
- Expired
- Apr 22, 2005, 7:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 211654
FFWSJU
PRC029-031-087-119-127-212000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1254 PM AST THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CANOVANAS
CAROLINA
SAN JUAN
LOIZA
RIO GRANDE
* UNTIL 400 PM AST
* AT 1245 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.
THERE WILL BE A GREAT AMOUNT OF RUNOFF IN THIS AREA BECAUSE THE
GROUND REMAINS VERY SATURATED DUE TO HEAVY RAINFALL FROM THE PAST
FEW DAYS AND VERY LITTLE SUNSHINE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1850 6609 1838 6610 1835 6598 1834 6588
1844 6584
$$
RGZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 10:30 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 21, 10:30 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1130 AM AST THU APR 21 2005 .UPDATE... 12Z SOUNDING NOT AVAILABLE DUE TO HARDWARE PROBLEMS. ALTHOUGH CLOUDS DIMINISHED THROUGH THE MORNING...SOUTHERLY WINDS WILL AGAIN CAUSE SHOWERS AND THUNDERSTORMS TO FORM ALONG THE NORTHERN SLOPES AND MOVE TOWARD THE NORTH COAST. THE OVERALL COVERAGE SHOULD BE LESS...BUT THERE WILL BE LOCALIZED AREAS OF VERY HEAVY RAINFALL IN PORTIONS OF THE NORTHERN HALF OF THE ISLAND. THE FLASH FLOOD WATCH WAS CANCELLED THIS MORNING FOR THE WHOLE ISLAND AND WILL TRY TO DEFINE SMALLER AREAS THAT WILL BE AFFECTED THIS AFTERNOON. ZONES WERE UPDATED TO REFLECT THE REMOVAL OF THE FFA AND MINOR CHANGES TO THE WIND AND WEATHER. && .PREV DISCUSSION... DISCUSSION... TODAY PROMISES TO BE ANOTHER ACTIVE DAY. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED...PARTICULARLY ALONG THE INTERIOR AND NORTH SECTORS OF PUERTO RICO DUE TO A PERSISTENT SOUTH SOUTHEASTERLY WIND FLOW. RIVERS AND CREEKS ALONG THE NORTHERN PORTIONS OF PUERTO RICO REMAINED AT ABOVE NORMAL LEVELS...AND AS A RESULT WILL BE QUICK TO REACT TO ANY ADDITIONAL RAINFALL TODAY. WEATHER CONDITIONS ACROSS PUERTO RICO...THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS WILL NOT CHANGE MUCH DURING THE NEXT SEVERAL DAYS AND IN FACT THEY WILL DETERIORATE EVEN MORE DURING THE UPCOMING WEEKEND. MODEL GUIDANCES CONTINUE TO SHOW A TREMENDOUS INCREASE IN LOW LEVEL MOISTURE ACROSS THE LOCAL ISLANDS LATE FRIDAY THROUGH SUNDAY. A STRONG MIDDLE TO UPPER TROUGH LOCATED FROM THE WESTERN ATLANTIC...SOUTHWARD ACROSS THE BAHAMAS AND INTO THE NORTH CENTRAL CARIBBEAN WILL INDUCE A SURGE OF MOISTURE FROM THE ITCZ ACROSS NORTHERN SOUTH AMERICA AND THEN INTO THE EASTERN CARIBBEAN. MOISTURE WILL RAPIDLY SPREAD NORTH INTO PUERTO RICO AND THE VIRGIN ISLANDS BEGINNING LATE FRIDAY. DEEP MOISTURE...STRONG SOUTHWESTERLY WINDS AT UPPER LEVELS...GOOD OMEGA VALUES AND A NEARLY STATIONARY FRONTAL BOUNDARY WILL TEAM UP TO PRODUCE HEAVY RAIN AND THE POTENTIAL FOR WIDESPREAD FLASH FLOODING NOT ONLY OVER PUERTO RICO BUT ALSO ACROSS THE U.S. VIRGIN ISLANDS THIS WEEKEND. ALL LOCAL RESIDENTS AND VISITORS ARE URGED TO REMAIN ALERT FOR THREATENING WEATHER AND FLOODING CONDITIONS THROUGH THE UPCOMING WEEKEND. MARINE...MODERATE NORTHERLY SWELLS WILL PERSIST ACROSS THE LOCAL ATLANTIC WATERS TODAY. DANGEROUS THUNDERSTORMS WILL AFFECT THE LOCAL COASTAL WATERS TODAY AND TONIGHT...BUT ESPECIALLY ACROSS THE ATLANTIC OFFSHORE WATERS...PRODUCING LOW VISIBILITIES...STRONG GUSTY WINDS AND CLOUD TO WATER LIGHTNING. HYDROLOGY...FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE ISLAND OF PUERTO RICO THROUGH THIS MORNING...BUT IT MAY BE EXTENDED THROUGH THE WEEKEND. RAINFALL ACCUMULATIONS OF BETWEEN 2 AND 5 INCHES PER DAY ARE LIKELY OVER THE NEXT FEW DAYS...ESPECIALLY FRIDAY NIGHT THROUGH SUNDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE DURING THE WEEKEND. && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && 31
Hazardous weather outlook, Apr 21, 5:24 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 624 AM AST THU APR 21 2005 PRZ001>013-AMZ710>750-221000- 624 AM AST THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT THE LOCAL ISLANDS TODAY AND TONIGHT. SOME OF THESE SHOWERS AND STORMS WILL PRODUCE VERY HEAVY RAINFALL...RESULTING IN FLASH FLOODING OF STREAMS...CREEKS... STREETS...ROADS AND OTHER LOW LYING AREAS. IN ADDITION...SOME LARGER LOCAL RIVERS WILL HAVE RAPID RISES AND MAY GO ABOVE FLOOD STAGE. ALSO...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. MODERATE NORTH NORTHEAST SWELLS WILL CONTINUE TO SUBSIDE ACROSS THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH TODAY. MARINERS SHOULD REMAIN ALERT FOR INTENSE SHOWERS AND THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN... A DEEP MID TO UPPER LEVEL TROUGH EXTENDING FROM THE WESTERN ATLANTIC SOUTH ACROSS THE BAHAMAS AND INTO THE NORTH CENTRAL CARIBBEAN...WILL REMAIN THE DOMINANT WEATHER FEATURE ACROSS THE LOCAL AREA THROUGH AT LEAST SUNDAY. THIS FEATURE WILL COMBINE WITH AMPLE LOW LEVEL MOISTURE AND VERY UNSTABLE CONDITIONS TO PRODUCE SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ACROSS THE LOCAL ISLANDS FRIDAY. THIS TROUGH MAY ACTUALLY DEEPEN LOCALLY THROUGH THE WEEKEND...WHILE THE MOISTURE AND INSTABILITY INCREASE FURTHER. THIS PATTERN WILL RESULT IN ADDITIONAL SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL. THEREFORE...THE LIKELIHOOD OF FLASH AND RIVER FLOODING AND MUDSLIDES WILL CONTINUE TO INCREASE ACROSS THE LOCAL ISLANDS. ALL LOCAL RESIDENTS AND VISITORS ARE URGED TO REMAIN ALERT FOR THREATENING WEATHER AND FLOODING CONDITIONS THROUGH THE UPCOMING WEEKEND. VIZ001-002-AMZ710>730-221000- 624 AM AST THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT THE LOCAL ISLANDS TODAY AND TONIGHT. SOME OF THESE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND MAY RESULT IN SOME FLOODING OF CREEKS...GUTS...STREETS...ROADS AND OTHER LOW LYING AREAS. MODERATE NORTH NORTHEAST SWELLS WILL CONTINUE TO SUBSIDE ACROSS THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH TODAY. MARINERS SHOULD REMAIN ALERT FOR INTENSE SHOWERS AND THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN... A DEEP MID TO UPPER LEVEL TROUGH EXTENDING FROM THE WESTERN ATLANTIC SOUTH ACROSS THE BAHAMAS AND INTO THE NORTH CENTRAL CARIBBEAN...WILL REMAIN THE DOMINANT WEATHER FEATURE ACROSS THE LOCAL AREA THROUGH AT LEAST SUNDAY. THIS FEATURE WILL COMBINE WITH AMPLE LOW LEVEL MOISTURE AND VERY UNSTABLE CONDITIONS TO PRODUCE SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ACROSS THE LOCAL ISLANDS FRIDAY. THIS TROUGH MAY ACTUALLY DEEPEN LOCALLY THROUGH THE WEEKEND...WHILE THE MOISTURE AND INSTABILITY INCREASE FURTHER. THIS PATTERN WILL RESULT IN ADDITIONAL SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL. THEREFORE...THE LIKELIHOOD OF FLASH AND RIVER FLOODING AND MUDSLIDES WILL CONTINUE TO INCREASE ACROSS THE LOCAL ISLANDS. ALL LOCAL RESIDENTS AND VISITORS ARE URGED TO REMAIN ALERT FOR THREATENING WEATHER AND FLOODING CONDITIONS THROUGH THE UPCOMING WEEKEND. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:34 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Apr 21, 2:58 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Apr 21, 3:30 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.